Ohio, 2025Flash Flooding in Ohio, June 9, 2025
June 9, 2025 · NWS PBZ · 2 events in 1 county or zone
Showers and thunderstorms developed ahead of an approaching cold front on the 9th. A few training storms produced isolated flash flooding in Ohio and PA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed ahead of an approaching cold front on the 9th. A few training storms produced isolated flash flooding in Ohio and PA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 9, 2:19 PM EST, 21 minutes earlier.
Area forecast discussion, Jun 9, 2:19 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
319 PM EDT Mon Jun 9 2025
.SYNOPSIS...
Showers and thunderstorms are expected through this evening as a
cold front crosses the area. High pressure will then provide
quiet weather with less humidity Tuesday through Thursday. Rain
chances return Friday and on into the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
KEY MESSAGES:
- Thunderstorms with potential for damaging winds and heavy
rainfall through this evening
---------------------------------------------------------------
Sufficient heating with temperatures in the 70s and Tds in the
middle 60s has resulted in SBCAPE of about 1,500 j/kg. Wind
fields continue to strengthen and expecting 850 700 500 mb flow
unidirectional from SW at roughly 30 45 50 knots respectively
which is the main ingredient to support damaging wind gusts. 30
meter height falls this evening help with lift as upper low
tracks from Wisconsin to northern lower Michigan.
Some limitations to severe potential include weak mid level
lapse rates and DCAPE values of just 200-400 j/kg. Low level
shear is marginal for significant tornadoes.
Decent moisture transport and PWs of 1.4" create some concern
for heavy rainfall, and individual storms will have heavy
downpours but will be fast moving and only training or multiple
rounds would produce impactful amounts of rain.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
KEY MESSAGES:
- Dry and less humid weather on tap
----------------------------------------------------------------
30 meter height rises Tuesday and 50 meters Wednesday are
expected with 500 mb heights stabilizing around 5850 meters
with relatively fast WNW flow setting up. High pressure at
surface should control the Ohio Valley during the period with
lowering Tds and quiet conditions. Temperatures warm into the
middle 80s by Thursday.
Weak upper trough sneaks across AZ and NM in route to OK/TX
during the period, which will set up our weather for the
weekend.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
KEY MESSAGES:
- Rain chance returns Friday through Monday
-------------------------------------------------------------------
Westerly flow with heights in the middle 580s expected during
the period. Confluent flow pattern aloft northeast of the
central US trough should keep high pressure over the Great Lakes
area and set up a slow moving west-east frontal zone in the Ohio
Valley which will gradually allow for moisture pooling and
destabilization during the period. Flow does weaken and
vertical wind shear would support weakly organized convection
during the period, so overall organized severe threat appears
limited. With weaker wind fields the focus would shift to slow
moving and locally heavy pulse to multi-cell storms that are
mainly diurnally driven.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A broken line of showers and thunderstorms is favored ahead of
a pre- frontal trough and ahead of an upper level trough axis,
moving west to east through 02z. However, recent hi-res
modeling dampens the probabilities of this convection reaching
KMGW and KLBE. That said, if storms can form and progress
eastward, there is a risk for gusty wind (favoring 30-40kts, but
up to 55kts) and large hail.
Delay in the upper trough axis timing may maintain a scattered
light rain showers for 2-4 hours behind the main convective
line between 00z-06z before dry advection ends precipitation
chances. Confidence is low on the the evolution of cig heights
after 06z as models diverge between a back-building post-frontal
MVFR/IFR stratus layer versus clearing skies that enable pre-
dawn fog/low stratus.
Diurnal mixing, subsidence, and dry advection will ensure all
terminals are VFR by 18z Tuesday with occasionally gusty
westerly flow.
Outlook...
High pressure and weak flow aloft is favored to maintain VFR
and dry weather through the bulk of the day Thursday.
Weak disturbances within the upper flow may bring increased
precipitation chances Friday into the weekend.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
SYNOPSIS...Craven
NEAR TERM...Craven
SHORT TERM...Craven
LONG TERM...Craven
AVIATION...Frazier
Hazardous weather outlook, Jun 9, 11:29 AM EST, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1229 PM EDT Mon Jun 9 2025
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>514-101630-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1229 PM EDT Mon Jun 9 2025
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.
.DAY ONE...This afternoon and tonight.
Thunderstorms are expected with the potential for damaging winds and
heavy rainfall.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Craven
Flash Flood, Tuscarawas
- When
- June 9, 2:40 PM EST to 4:40 PM EST
- Where
- Tuscarawas County, 1.72 mi WNW of Newport to 1.9 mi WNW of Newport
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.360, -81.360
State official reported flooding along Blizzard Ridge Road south of Uhrichsville.
Flash Flood, Tuscarawas
- When
- June 9, 2:50 PM EST to 4:50 PM EST
- Where
- Tuscarawas County, 0.53 mi E of Roanoke to 0.34 mi NNE of Uhrichsville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 40.420, -81.340
State official reported flooding along Wolf Run Road Southeast.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 9 to 10, 202514 deaths · 4 events
- Tornadoes and Damaging Wind in Pennsylvania, June 9, 2025$134,000 · EF2 · 3 events
- Flash Flooding and Flooding in Pennsylvania, June 9 to 10, 2025$149,000 · 1.25 in hail · 20 events
- Tornado in Ohio, June 9, 2025$100,000 · EF1 · 1 event
- Flash Flooding in New York, June 9, 2025$53,000 · 7 events
- Tornado in Georgia, June 9, 2025$20,000 · EF1 · 1 event
- Tornadoes and Damaging Winds in South Carolina, June 9, 2025EF1 · 14 events
- Hail and Damaging Winds in New York, June 9, 20251 injured · $24,000 · 1 in hail · 11 events
- Tornado and Flash Flooding in New York, June 9, 2025$8,000 · EF1 · 12 events
- Flash Flooding and Hail in Texas, June 9 to 10, 20252.5 in hail · 35 events
- Hail and Damaging Wind in Texas, June 9 to 10, 20253 injured · 3.25 in hail · 4 events
- Tornado and Hail in Pennsylvania, June 9, 2025$20,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278316, 1278317.